Alert archive / Louisiana / Wind Advisories in 2019
Wind Advisory 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Feb 18, 2019, 11:11 AM CST for Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2019, 11:11 AM CST (17:11 UTC)
- Expired
- Feb 18, 2019, 3:43 PM CST
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 89 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
046 WWUS74 KLCH 181711 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1111 AM CST Mon Feb 18 2019 ....WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... .North winds are strong and gusty from the I-10 corridor south to the coast behind a Canadian cold front. Winds are expected to taper off towards sunset. LAZ041>045-052>055-073-074-TXZ215-216-190000- /O.NEW.KLCH.WI.Y.0003.190218T1711Z-190219T0000Z/ Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 1111 AM CST Mon Feb 18 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... The National Weather Service in Lake Charles has issued a Wind Advisory, which is in effect until 6 PM CST this evening. * TIMING...Through this afternoon. * WINDS...20 mph with gusts to 25 to 30 mph. * IMPACTS... Winds will make driving difficult, especially on elevated bridges and for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 20 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ K. Kuyper
1 follow-up statement
302 WWUS74 KLCH 182143 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 343 PM CST Mon Feb 18 2019 ...WIND ADVISORY IS CANCELLED... .Winds have been tapering off this afternoon and a Wind Advisory is no longer needed. LAZ041>045-052>055-073-074-TXZ215-216-182245- /O.CAN.KLCH.WI.Y.0003.000000T0000Z-190219T0000Z/ Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 343 PM CST Mon Feb 18 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lake Charles has cancelled the Wind Advisory. Winds have been tapering off this afternoon and a Wind Advisory is no longer needed. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 18, 10:14 AM CST, 57 minutes earlier.
Area forecast discussion, Feb 18, 10:14 AM CST, 57 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1014 AM CST Mon Feb 18 2019
.UPDATE...
The cold front that moved through yesterday brought a cool start
to the day today as temperatures were in the low to mid 40s. Over
the past weekend morning lows were in the 60s... now that is a
change. Today will see brisk winds arcoss the area and into the
coastal waters as Canadian air spills down the east side of the
rockies and into the central US.
This latest front in the central gulf will lift back to the north
as a sfc low forms along this boundary. This is going to happen
late this eve and through the overnight hours. The low is going to
assist lifting gulf moisture to rise up and over the front with
rains developing over the region. Once the rains set up they will
persist on and off through most of this week. Weather looks to be
dreary this forecast cycle. Also the ground remains saturated and
any rains will spill back into creeks and bayous including low
lying areas this will cause some issues in lower areas and some
minor flooding in other areas.Current zones are fine no updates
planned.
&&
.PREV DISCUSSION... /issued 521 AM CST Mon Feb 18 2019/
DISCUSSION...
For the 18/12Z TAF Issuance.
AVIATION...
Cold front has pushed out into the northwest Gulf leaving
blustery northeast winds with gusts between 20 and 25 knots
expected during the period. Active sub-tropical jet will allow
relatively warmer and moist air to over-ride the cooler surface
air which will result in extensive middle and upper level clouds
today. However, ceilings will remain at VFR levels. Overnight,
clouds are expected to lower to MVFR levels for
KBPT/KLCH/KLFT/KARA terminals with a few showers developing as
cold front begins to lift back north as a warm front and nears the
coast.
Rua
PREV DISCUSSION... /issued 418 AM CST Mon Feb 18 2019/
DISCUSSION...
Short Term...Today...
This morning's surface analysis shows high pressure building in
behind the cold front that moved through the region during the day
yesterday. This area of high pressure will result in dry
conditions today. Northeast winds will result in cold air
advection across the entire region throughout the day. However,
breaks in the cloud cover should allow for temperatures to climb
to near 60 during the day today.
Long Term...Tonight through Sunday...
A wet weather pattern is forecast through much of the upcoming
week with a trough axis centered over the southwest CONUS and a
ridge centered over the Bahamas. The height pattern will be very
amplified with magnitude of the standardized anomalies of the 500
hPa heights of both these features exceeding 2 sigma. This will
result in an atmospheric river developing over the Lower
Mississippi River Valley which will transport tropical moisture
from the eastern Pacific and Caribbean over the region during the
upcoming week. Due to this prolonged moisture transport, PWAT
values are forecast to be near record values for the month of
February (per the SPC sounding climatology) during much of the
long term period.
While the long wave trough will be centered over the SW CONUS
during this time frame, two main shortwaves are forecast to rotate
around the base of the trough bringing the highest and most
widespread rainfall chances. The first shortwave will eject from
the base of the trough and lift northeastward during the day on
Tuesday. This will support the deepening of a surface low over the
W Gulf of Mexico which will lift northeastward tonight into
Wednesday. This will result in showers and thunderstorms
overspreading the region beginning late tonight and continuing
through Wednesday.The best synoptic setup for heavy rainfall
during this time is expected to be north of the region near the
Tennessee Valley. However, given the abundant deep layer moisture
and a favorable environment for ascent, WPC still has the CWA
highlighted with a 5%-10% chance of flash flooding occurring from
Tuesday into Wednesday.
In addition to increasing deep layer moisture, the return flow is
expected to contribute to at least some weak destabilization
across the CWA on Tuesday. 0-6 km shear in excess of 50 knots will
support the potential for organized to convection to develop
embedded with in the showers and possibly form a squall line.
Therefore, SPC is forecasting a Marginal Risk of severe weather
across much of the region from Tuesday into Wednesday. The main
hazard will be a few damaging wind gusts.
The atmospheric river will continue to produce showers across the
region until the second main shortwave trough is expected to
eject across the central Plains on Saturday. This will support lee
cyclogenesis and a stronger surface low on Saturday. The surface
cold front associated with this low is forecast to move through
the region late Saturday into Sunday morning. Once this front
clears the area, the upper level height pattern is expected to
become more zonal and should result in dry conditions for the
early part of next week.
MARINE...
A tight pressure gradient will result in strong winds over the
coastal waters today into Tuesday. A Small Craft Advisory remains
in effect for the entire coastal waters through 6 AM Tuesday and
may need to be extended through Tuesday afternoon.
Showers and thunderstorms will begin to develop over the coastal
waters later this evening as an area of low pressure develops over
the western Gulf. This will result in NE winds becoming easterly
and eventually southerly by late Tuesday. Chances for showers and
thunderstorms will linger through Saturday as a surface front
meanders across the coastal waters. By Saturday, another area of
low pressure will push through the coastal waters and possibly
resulting in another period of Small Craft Exercise Caution or
Advisory conditions.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 57 44 60 52 / 0 70 80 80
LCH 59 50 69 60 / 0 60 70 70
LFT 60 51 71 65 / 0 50 50 70
BPT 60 50 67 55 / 0 70 80 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 6 AM CST Tuesday for GMZ430-432-435-
450-452-455-470-472-475.
&&
PUBLIC...19Hazardous weather outlook, Feb 18, 3:38 AM CST, 7 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 338 AM CST Mon Feb 18 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-190945- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 338 AM CST Mon Feb 18 2019 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and Tonight. Showers and possibly a thunderstorm or two will develop late tonight as an area of low pressure approaches the region. The main hazard from any thunderstorms that do develop will be cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms will continue Tuesday through Saturday. The main hazards from any thunderstorms will be cloud to ground lightning and locally heavy rainfall. There is a marginal risk of flash flooding for the entire area from Tuesday morning through Wednesday morning. There is a marginal risk for severe thunderstorms with a squall line that will move across the region Tuesday night into early Wednesday morning. The main hazard in addition to lightning will be damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-190945- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 338 AM CST Mon Feb 18 2019 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Showers and perhaps an isolated thunderstorm or two will develop over the coastal waters tonight. The primary hazard from any thunderstorm that does develop will be cloud to water lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible over the coastal waters each day Tuesday through Saturday. The primary hazard from these thunderstorms will be cloud to water lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Louisiana, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.